I am not currently on any form of bcp. I am experiencing itching and pain on the external genitalia. The Dr and Nurse Pract have suggested I try Yaz for dryness and for my other symptoms. This started with a diagnosis of BV and the use of Metrogel with the irritation never leaving but having cultured negative twice since. I did feel "drier" prior to this for a few months though so I don't know what's been going on really.
I do seem to have a lot of hormonal issues going on such as acne increased, huge mood swings, lots of depression pre-menstrually, increased anxiety pm, and weight gain around my middle, periods changing some. Used to be regular each day and now one every few months is short and the longer ones are heavier with larger clots now. Cramping most of the days also. I am 38 years old so I guess I'm getting up there where this might happen.
Oh so my question is has anyone gotten any relief form Yaz for the vaginal symptoms?
I'm no doctor, but I've done my research on this and I have to say this has absolutely worked for me. I take a probiotic daily. I take Lactobacillus acidopholus. I bought in at a pharmacy over the counter. When I looked up this probiotic, I learned it helps digestion, your immune system and helps you if you've taken antibiotics for instance. I've had a little tiny bit of itching but no yeast infections or dryness like some. And this probiotic helps prevent yeast and urinary tract infections. I really wish my gyno had told me this, but they just hand you a box and say "see ya later" very annoying. So anyhow, pass it around, and I really hope it helps. This is not for some people, especially people with compromised immunes systemns. Check with your doctor, but normally probiotics are exremely helpful and help restore your body's natural bacteria. My major issue is my sinus and post nasal drip. It is the ONLY problem I'm having. It is driving me NUTS. Also, try lube.
I agree with the pp and I totally disagree with your doctor. Birth control pills lower the amount of free testosterone that we have in our bodies. This lowers the sex drive and can also make you drier. In addition, the pill can lower your natural progestin levels and bring about something called 'estrogen dominance' or too much estrogen, which could cause more dryness. Sounds like you have a hormonal imbalance going on. Have you had your hormones checked lately? I'm 38 y/o as well and I have the same emotional symptoms that you're experiencing along with vaginal dryness and a lack of sex drive. I haven't had any weight gain, acne, or irregular periods, though, although I do get severe cramping during. I had my hormones checked and my progestin is low and my testosterone is really low. My estrogen is slightly low but not a major concern.
Last edited by kittywitty; 12-20-2008 at 07:48 PM.